MAUDE Adverse Event Report: MEDTRONIC MEDICAL COSTA RICA S.R.L. CD HORIZON® SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDTRONIC MEDICAL COSTA RICA S.R.L. CD HORIZON® SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 5440030
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis # (b)(4):part # 5440030; lot # 0029538c visual and macroscopic inspection confirmed the threads of the set screw have been damaged.The thread crest and flank damage appears to have initiated at the start of the thread.The female torx of the screw has not been damaged and the break off portion of the set screw is still attached.This type of damage is consistent with misalignment of the set screw threads during construct assembly.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from health care provider via manufacturing representative regarding a product identified during an event.It was reported that wear on screw thread with presence of filings, impossible to fit.No patient involved in this event.No further complications were reported/anticipated.Additional information was received from the rep that this event happened immediate after opening the package (i.E out of box failure).

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDTRONIC MEDICAL COSTA RICA S.R.L.
coyol free zone building b7
multi-tenant 7-8
coyol 20113
CS  20113
Manufacturer (Section G)
MEDTRONIC MEDICAL COSTA RICA S.R.L.
coyol free zone building b7
multi-tenant 7-8
coyol 20113
CS   20113
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21689709
Report Number3014725904-2025-00041
Device Sequence Number18462183
Product Code NKB
UDI-Device Identifier00613994790705
UDI-Public00613994790705
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5440030
Device Catalogue Number5440030
Device Lot Number0029538C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown